Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 28, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 29, 2001, 5:54 PM CDT for Baxter County, Fulton County, Marion County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 29, 2001, 5:54 PM CDT (22:54 UTC)
- Expired
- Jun 29, 2001, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Baxter County, AR, Fulton County, AR, Marion County, AR
The radar
The Springfield radar (KSGF), 146 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 292255
FFWLIT
ARC005-049-089-300200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
554 PM CDT FRI JUN 29 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARION COUNTY IN NORTH CENTRAL ARKANSAS
FULTON COUNTY IN NORTH CENTRAL ARKANSAS
BAXTER COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 900 PM CDT
* DOPPLER WEATHER RADAR INDICATES RAINFALL OF 2 TO 3 INCHES IN SOME
LOCATIONS IN A ONE HOUR TIME PERIOD.
DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID
CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3650 9214 3649 9284 3611 9282 3621 9216
3627 9215 3626 9163 3650 9153
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 3:55 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 29, 3:55 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 355 PM CDT FRI JUN 29 2001 THUNDERSHOWER ACTIVITY HAS BEEN AT SOMEWHAT OF A MINIMUM THIS AFTERNOON. H5 LOW STILL OVER EXTREME SOUTHERN MISSOURI PROGGED TO MOVE SLOWLY SOUTHWESTWARD AND WEAKEN. WILL KEEP SCATTERED THUNDERSHOWERS OVER THE STATE AGAIN FOR TONIGHT...WITH BEST CHANCES IN THE WEST. POPS WILL BEGIN TO DECREASE OVER THE NEXT FEW DAYS AS H5 LOW WEAKENS. OVER THE WEEKEND AND INTO EARLY NEXT WEEK...BEST CHANCES WILL BE MAINLY DURING THE AFTERNOON AND EVENING HOURS. TEMPERATURES WILL SLOWLY BEGIN TO WARM UP AGAIN EARLY NEXT WEEK...GETTING BACK TO NEAR NORMAL BY TUESDAY OR SO. NEXT COLD FRONT WILL BE MOVING INTO THE STATE ON THURSDAY WITH SCATTERED THUNDERSTORMS POSSIBLE. FRIDAY SHOULD BE A PARTLY CLOUDY DAY. MOS MAXIMUMS A LITTLE TOO HIGH ON SATURDAY AND SUNDAY...OTHERWISE MOS TEMPERATURES PRETTY MUCH IN LINE. (22) .LIT...NONE. A
In the hours before
Local storm report, Jun 29, 12:08 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1208 PM CDT FRI JUN 29 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1155 AM 5 W HERMITAGE AR FLOOD
06/29/01 BRADLEY PARTS OF STATE HIGHWAY
160 COVERED WITH WATER.
REPORTED BY LAW
$ ENFORCEMENT OFFICIAL.Special weather statement, Jun 29, 1:30 PM CDT, 4 hours 24 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-300900- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT FRI JUN 29 2001 THE RISK OF SEVERE WEATHER FOR ARKANSAS HAS LESSENED...BUT ISOLATED SEVERE THUNDERSTORMS REMAIN POSSIBLE THIS AFTERNOON AND EVENING. AN UPPER LEVEL LOW REMAINS CENTERED NEAR THE NORTHERN BORDER OF ARKANSAS AND WILL MOVE LITTLE THROUGH TONIGHT. THE LOW HAS WEAKENED A LITTLE...AND TEMPERATURES IN THE UPPER ATMOSPHERE HAVE WARMED. AS A RESULT...THE AIR OVER ARKANSAS WILL NOT BE AS UNSTABLE AS IT HAS BEEN AND THE THREAT OF SEVERE THUNDERSTORMS HAS LESSENED. HOWEVER...SCATTERED THUNDERSTORMS WILL STILL DEVELOP ACROSS THE STATE THIS AFTERNOON FROM HEATING AND WILL CONTINUE INTO TONIGHT. SOME STRONG THUNDERSTORMS WILL DEVELOP AND COULD CONTAIN PEA TO MARBLE SIZED HAIL AND GUSTY WINDS. SOME THUNDERSTORMS WILL CONTAIN HEAVY RAIN AND DUE TO SLOW MOVEMENT...A FEW AREAS COULD GET ONE TO THREE INCHES OF RAIN IN A SHORT PERIOD OF TIME. FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE. ISOLATED THUNDERSTORMS COULD BRIEFLY BECOME SEVERE THIS AFTERNOON AND EVENING WITH DIME SIZED HAIL OR DAMAGING WIND GUSTS TO 60 MPH. THUNDERSTORMS SHOULD GENERALLY WEAKEN AFTER SUNSET ALTHOUGH THE THREAT OF LOCALLY HEAVY RAIN WILL CONTINUE THROUGH THE NIGHT. EMERGENCY MANAGERS...STORM SPOTTERS...AND AMATEUR RADIO OPERATORS MAY NEED TO BE ACTIVATED IN SOME AREAS THIS AFTERNOON AND EARLY THIS EVENING. 29
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:18 AM CDT | Flash Flood Warning | LZK | Bradley, Calhoun | 117 min |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.